"No-one with prescribing responsibilty now"

About: Leeds and York Partnership NHS Foundation Trust Leeds PCT

(as the patient),

Today I visited my GP to obtain further medication.

She has had no communication, either from ICS or Millside about any recent treatment, care or medication, and is understandably concerned.

Fortunately, and as she has known me for over 20 years, she has issued a two-week prescription. That is a 14 day two weeks. She could not prescribe for a longer period as there is no clarity whatsoever about where the responsibility rests for prescribing. This is excellent practice on her part and I am grateful that she was prepared to do this, and to read the riot act to whoever is responsible

I hope and expect this to be resolved before I run out again, or take the last resort of ordering over the internet. I can assure you that stopping venlafaxine suddenly leads to horrendous and well documented side-effects. Due to its short half-life, the effects of withdrawal take place within about 30 hours of the last dose. It is downright dangerous to go without Lamotrigine. With zolpidem I am prepared to grit my teeth.

Do you have a similar story to tell? Tell your story & make a difference ››


Response from Leeds and York Partnership NHS Foundation Trust

Dear lostielost,

Thank you for coming back to Patient Opinion to give us an update on your situation.

It sounds like things have still not been resolved, and I wonder if you’ve had chance to contact our PALS team on 0800 0525790 yet?

I’ve checked with my pharmacy team here and they report having received no queries that match yours. Obviously it’s very important that we get this situation put right before you run out of medication again, so please do speak to either PALS or your care co-ordinator so they can liaise with us here. Alternatively you can use our pharmacy helpline on 0113 3056319 and come through direct to us yourself.

Although I am confident that this is something we will be able to quickly address, I must still advise against ordering medication over the internet. Your concern and frustration are completely understandable, but there are potentially serious risks attached to ordering medication from unofficial sources.

I have alerted the PALS and Pharmacy Teams to expect a call from either you or your GP so we can get the information we need to resolve this as soon as possible.

Yours sincerely,

Elaine Weston

Chief Pharmacist

Leeds and York Partnership NHS Foundation Trust